Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 6, NWS Memphis, TN

April 23, 2010DeSoto County, Tate County, Mississippi

NWS Memphis, TN issued this tornado warning at Apr 23, 2010, 9:36 PM CDT for DeSoto County, Tate County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2010, 9:36 PM CDT (02:36 UTC)
Expired
Apr 23, 2010, 10:00 PM CDT
In force
24 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties DeSoto County, MS, Tate County, MS

The radar

The Memphis radar (KNQA), 69 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 12:51 PM CDTTornado WatchSPC9 hr
Apr 23, 6:51 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.6 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
325 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WFUS54 KMEG 240236
TORMEG
MSC033-137-240300-
/O.NEW.KMEG.TO.W.0006.100424T0236Z-100424T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
936 PM CDT FRI APR 23 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 1000 PM CDT

* AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR STRAYHORN...OR 6 MILES
  WEST OF SENATOBIA...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO
  AND SENATOBIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3493 8987 3461 8971 3456 9016 3463 9023
TIME...MOT...LOC 0237Z 227DEG 28KT 3463 9006

$$
2 follow-up statements
528 
WWUS54 KMEG 240247
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
947 PM CDT FRI APR 23 2010

MSC033-137-240300-
/O.CON.KMEG.TO.W.0006.000000T0000Z-100424T0300Z/
DESOTO MS-TATE MS-
947 PM CDT FRI APR 23 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
TATE AND SOUTH CENTRAL DESOTO COUNTIES...

AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR COLDWATER MOVING 
NORTHEAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SENATOBIA...
LOVE...BRIGHT...ALPHABA...COCKRUM...LURLINE...NEW TOWN...THYATIRA...
AIKEN...POAGVILLE...BETT AND BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3462 8972 3460 9005 3469 9008 3492 8988
      3493 8987
TIME...MOT...LOC 0245Z 240DEG 25KT 3467 9000

$$
659 
WWUS54 KMEG 240252
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
952 PM CDT FRI APR 23 2010

MSC033-137-240303-
/O.EXP.KMEG.TO.W.0006.000000T0000Z-100424T0300Z/
DESOTO MS-TATE MS-
952 PM CDT FRI APR 23 2010

...THE TORNADO WARNING FOR CENTRAL TATE AND SOUTH CENTRAL DESOTO
COUNTIES WILL EXPIRE AT 1000 PM CDT...

AT 953 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.

.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.

LAT...LON 3462 8972 3460 9005 3469 9008 3492 8988
      3493 8987
TIME...MOT...LOC 0253Z 240DEG 25KT 3470 8994

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 23, 9:01 PM CDT, 35 minutes earlier.

Area forecast discussion, Apr 23, 9:01 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
901 PM CDT FRI APR 23 2010

.UPDATE...

SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE MIDSOUTH
THIS EVENING. NOTHING SEVERE AT THE MOMENT. WATCHING BROKEN LINE
APPROACHING FROM THE WEST THAT CURRENTLY HAS SEVERAL WARNINGS
ASSOCIATED WITH IT. CURRENT FORECAST HAS A GOOD HANDLE...NO
UPDATES ARE EXPECTED.

KRM

&&

.PREV DISCUSSION... /ISSUED 304 PM CDT FRI APR 23 2010/

CLOUDS ARE ON THE INCREASE OVER THE ENTIRE FORECAST AREA THIS
AFTERNOON WITH TEMPERATURES IN THE 70S. SOME SCATTERED SHOWERS ARE
MOVING INTO PORTIONS OF EAST ARKANSAS WHILE A LARGER AREA OF RAIN
WITH SOME EMBEDDED THUNDERSTORMS IS MOVING INTO PORTIONS OF NORTH
MISSISSIPPI. THERE ARE A COUPLE OF SEVERE STORMS OVER PORTIONS OF
CENTRAL ARKANSAS BUT THIS ACTIVITY TENDS TO WEAKEN AS IT
APPROACHES THE FORECAST AREA AT THIS TIME. THE THREAT OF SEVERE
WEATHER WILL CONTINUE DURING THE EVENING HOURS WITH TORNADOES
LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREAT.

MODELS SHOW SURFACE LOW DEVELOPING OVER NORTHWEST LOUISIANA
SATURDAY MORNING WHICH MOVES ACROSS NORTHEAST ARKANSAS INTO
SOUTHERN ILLINOIS BY SATURDAY EVENING. THIS SYSTEM WILL PRODUCE
ADDITIONAL THUNDERSTORMS SATURDAY MORNING AND AFTERNOON WHICH WILL
HAVE A EVEN GREATER RISK OF PRODUCING TORNADOES...LARGE HAIL AND
DAMAGING WINDS. HEAVY RAINFALL IS ALSO LIKELY WHICH WILL PRODUCE
SOME FLASH FLOODING AND FLASH FLOOD WATCH WILL BE IN EFFECT FROM 7
AM TO 7 PM ON SATURDAY. WINDS MAY BECOME RATHER STRONG OUTSIDE OF
THUNDERSTORMS AND A WIND ADVISORY WILL BE IN EFFECT FROM 7 AM
UNTIL 10 PM ON SATURDAY.

COLD FRONT MOVES THROUGH THE REGION SATURDAY NIGHT WHICH WILL END
THE THREAT OF SEVERE WEATHER BUT THERE WILL STILL BE A CHANCE OF
RAIN. A WEAK UPPER LEVEL TROUGH WILL SLOWLY PASS THROUGH THE
REGION SUNDAY THROUGH EARLY MONDAY BRINGING A SMALL CHANCE OF RAIN
TO THE FORECAST AREA.

HIGH PRESSURE WILL BUILD BACK INTO THE AREA BY MONDAY NIGHT
BRINGING A PERIOD OF DRY WEATHER FROM MONDAY NIGHT THROUGH THURSDAY
NIGHT. TEMPERATURES WILL BE NEAR NORMAL ON TUESDAY BUT BEGIN TO
WARM UP SOME BY THURSDAY AS WINDS SHIFT BACK TO THE SOUTH. A NEW
STORM SYSTEM WILL MOVE INTO WESTERN KANSAS ON THURSDAY AND MAY
BEGIN TO SPREAD THUNDERSTORMS INTO THE FORECAST AREA NEXT FRIDAY.
EARLY INDICATIONS ARE THAT THIS SYSTEM MAY BE JUST AS POTENT AS
THE SYSTEM WE WILL BE DEALING WITH TONIGHT AND SATURDAY BUT ONLY
TIME WILL TELL IF WE SEE MUCH IN THE WAY OF SEVERE WEATHER.

ARS

&&

.AVIATION...

00Z TAF CYCLE

NUMEROUS SHRAS AND TSRAS WILL IMPACT THE MID SOUTH THROUGH
24/03Z-24/04Z. EXPECT VFR CONDS TO PREVAIL WITH MVFR/IFR CONDS INVOF
SHRAS AND TSRAS. WINDS WILL GENERALLY BE SOUTHERLY AT 10-20 KTS.
AFTER THE FIRST IMPULSE PASSES THROUGH EXPECT ACTIVITY TO DIMINISH
WITH MVFR CIGS PREVAILING OVERNIGHT ALONG WITH SOUTHERLY WINDS
10-12KTS. AFTER 24/09-24/12Z THE NEXT ROUND OF SHRAS AND TSRAS
WILL DEVELOP AND CONTINUE THROUGH 24/18-24/20Z WITH IFR CONDS
BECOMING LIKELY. CONDS WILL IMPROVE AFTER 24/18Z-24/20Z AND BECOME
VFR AT ALL SITES AFT 24/21-24/23Z. WINDS WILL INCREASE IN THE
AFTERNOON WITH GUSTS UP TO 30 KTS FROM THE SSW.

SJM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  77  58  74 /  70 100  20  20
MKL  66  75  56  73 /  70 100  40  20
JBR  65  74  55  72 /  70 100  20  20
TUP  67  78  58  76 /  70 100  40  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 7 AM CDT SATURDAY THROUGH SATURDAY
     EVENING FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-
     LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH FROM 7 AM CDT SATURDAY THROUGH SATURDAY
     EVENING FOR DUNKLIN-PEMISCOT.

     WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR DUNKLIN-
     PEMISCOT.

MS...FLASH FLOOD WATCH FROM 7 AM CDT SATURDAY THROUGH SATURDAY
     EVENING FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-
     DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-
     PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
     TISHOMINGO-TUNICA-UNION-YALOBUSHA.

     WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
     MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH FROM 7 AM CDT SATURDAY THROUGH SATURDAY
     EVENING FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
     GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-
     LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

     WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 23, 8:07 AM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
807 AM CDT FRI APR 23 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241515-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
807 AM CDT FRI APR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE LATER THIS
AFTERNOON AND EVENING ACROSS SOUTHWESTERN PORTIONS OF THE MID
SOUTH. THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS ALL OF
EAST AND NORTHEAST ARKANSAS...SOUTHWEST TENNESSEE...AND NORTHWEST
MISSISSIPPI. THIS RISK AREA IS ALONG AND SOUTHWEST OF A LINE FROM
WALNUT RIDGE ARKANSAS...TO BROWNSVILLE TENNESSEE...TO HOUSTON
MISSISSIPPI.

PLEASE REFER TO THE LATEST SPECIAL WEATHER STATEMENT AND AREA
FORECAST DISCUSSION FOR DETAILED INFORMATION CONCERNING THIS
POTENTIAL SEVERE WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS GREATER CONFIDENCE THAT A MAJOR SEVERE WEATHER OUTBREAK
WILL OCCUR ACROSS FAR EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...WEST TENNESSEE AND NORTH MISSISSIPPI ON SATURDAY.
THERE IS A MODERATE RISK FOR SEVERE WEATHER OVER THESE LOCATIONS.

A WIND ADVISORY IS IN EFFECT FROM 7 AM CDT SATURDAY THROUGH 10 PM
CDT SATURDAY...AND A FLASH FLOOD WATCH IS IN EFFECT FROM 7 AM CDT
SATURDAY THROUGH 7 PM CDT SATURDAY FOR THE ENTIRE MID SOUTH.

CONTINUE TO MONITOR THE LATEST STATEMENTS...ADVISORIES...AND
POSSIBLE WATCHES AND WARNINGS ASSOCIATED WITH THIS SECOND SEVERE
WEATHER SITUATION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL
BE LIKELY LATER THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE
MID SOUTH. SKYWARN ACTIVATION WILL BE NEEDED ACROSS MUCH OF THE
MID SOUTH ON SATURDAY.

JLH

In the hours before

Special weather statement, Apr 23, 8:20 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
820 PM CDT FRI APR 23 2010

MSZ012-013-021-240145-
LAFAYETTE MS-PANOLA MS-YALOBUSHA MS-
820 PM CDT FRI APR 23 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...

  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 8
MILES NORTHEAST OF SCOBEY AT 821 PM CDT...MOVING NORTHEAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAFAYETTE...PANOLA AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR HOLLY SPRINGS NATIONAL FOREST...OXFORD AND WATER
VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES ENID LAKE AND SARDIS LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 8:46 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
846 PM CDT FRI APR 23 2010

ARZ008-009-017-018-240215-
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
846 PM CDT FRI APR 23 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 PM CDT FOR...

  WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  WESTERN GREENE COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5
MILES SOUTH OF POCAHONTAS AT 846 PM CDT...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING
LOCATIONS NEAR CORNING...CROWLEYS RIDGE STATE PARK AND POCAHONTAS...
SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 8:53 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
853 PM CDT FRI APR 23 2010

MSZ023-024-240300-
MONROE MS-CHICKASAW MS-
853 PM CDT FRI APR 23 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 PM CDT FOR...

  EASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED 7 MILES
SOUTH OF OKOLONA AT 853 PM CDT...MOVING EAST AT 35 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN CHICKASAW AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR
ABERDEEN...AMORY AND OKOLONA...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ABERDEEN LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 8:54 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
854 PM CDT FRI APR 23 2010

MSZ012-020-021-240230-
PANOLA MS-YALOBUSHA MS-TALLAHATCHIE MS-
854 PM CDT FRI APR 23 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 930 PM CDT FOR...

  SOUTH CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND WINDS AT LEAST 40
MPH WAS LOCATED 4 MILES SOUTHWEST OF PAYNES AT 854 PM CDT...MOVING
NORTHEAST AT 50 MPH.

PEOPLE IN PANOLA...TALLAHATCHIE AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR CHARLESTON AND GEORGE PAYNE STATE PARK...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES ENID LAKE AND GRASSY LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 9:17 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
917 PM CDT FRI APR 23 2010

ARZ009-018-026-MOZ113-240245-
CRAIGHEAD AR-CLAY AR-GREENE AR-DUNKLIN MO-
917 PM CDT FRI APR 23 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 PM CDT FOR...

  SOUTH CENTRAL CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  EASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES NORTH OF BROOKLAND AT 917 PM CDT...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN AND GREENE COUNTIES...INCLUDING
LOCATIONS NEAR BROOKLAND...MARMADUKE...PARAGOULD...RECTOR AND
SENATH...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Local storm report, Apr 23, 9:20 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
920 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             3 N JONESBORO           35.87N 90.69W
04/23/2010  M0.50 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            SMALL HAIL NEAR INTERSECTION OF HIGHWAYS 358 AND 351 ON
            CRAIGHEAD GREENE COUNTY LINE

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:42 PM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Tate, Tunica33 min
Apr 23, 8:50 PM CDTRiver Flood WarningMEGMonroe22 hr
Apr 23, 8:50 PM CDTRiver Flood WarningMEGMonroe22 hr
Apr 23, 9:25 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Panola, Quitman, Tate, Tunica35 min
Apr 23, 11:12 PM CDTTornado WarningMEGMarshall48 min
Apr 24, 1:26 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tunica49 min
Apr 24, 6:24 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Panola, Pontotoc, Tallahatchie and 1 more51 min
Apr 24, 6:59 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tallahatchie, Tunica46 min
Apr 24, 7:16 AM CDTFlash Flood WarningMEGCoahoma3 hr
Apr 24, 7:24 AM CDTSevere Thunderstorm WarningMEGLee, Pontotoc, Union36 min
Apr 24, 7:30 AM CDTTornado WarningMEGCoahoma, Panola, Quitman, Tallahatchie45 min
Apr 24, 7:43 AM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Marshall, Panola, Quitman, Tate and 1 more47 min
Apr 24, 7:49 AM CDTSevere Thunderstorm WarningMEGAlcorn, Lee, Prentiss, Tippah, Union41 min
Apr 24, 8:02 AM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall43 min
Apr 24, 8:05 AM CDTSevere Thunderstorm WarningMEGBenton, Marshall55 min
Apr 24, 8:10 AM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 1 more50 min
Apr 24, 8:15 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman45 min
Apr 24, 8:18 AM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Prentiss, Tishomingo42 min
Apr 24, 8:23 AM CDTTornado WarningMEGLafayette, Marshall, Panola, Tate15 min
Apr 24, 8:28 AM CDTSevere Thunderstorm WarningMEGDeSoto, Panola, Tate17 min
Apr 24, 8:33 AM CDTFlash Flood WarningMEGCoahoma, DeSoto, Marshall, Panola, Quitman, Tallahatchie and 2 more94 min
Apr 24, 8:58 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah47 min
Apr 24, 8:58 AM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tunica47 min
Apr 24, 9:20 AM CDTFlash Flood WarningMEGAlcorn, Benton, Lafayette, Marshall, Panola, Tippah and 1 more2 hr
Apr 24, 9:31 AM CDTSevere Thunderstorm WarningMEGDeSoto, Panola, Tate23 min
Apr 24, 9:44 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah, Tishomingo61 min
Apr 24, 9:54 AM CDTTornado WarningMEGBenton, Tippah, Union51 min
Apr 24, 10:19 AM CDTTornado WarningMEGAlcorn, Tippah41 min
Apr 24, 10:44 AM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo61 min
Apr 24, 10:46 AM CDTFlash Flood WarningMEGAlcorn, Lee, Prentiss, Tippah, Tishomingo, Union108 min
Apr 24, 10:51 AM CDTTornado WarningMEGAlcorn, Tishomingo39 min
Apr 24, 10:58 AM CDTTornado WarningMEGBenton, Lafayette, Pontotoc, Tippah, Union47 min
Apr 24, 11:08 AM CDTTornado WarningMEGPontotoc, Prentiss, Tippah, Union52 min
Apr 24, 11:11 AM CDTTornado WarningMEGAlcorn, Tishomingo49 min
Apr 24, 11:32 AM CDTTornado WarningMEGAlcorn, Prentiss, Tippah, Tishomingo58 min
Apr 24, 12:07 PM CDTSevere Thunderstorm WarningMEGCoahoma, Tate, Tunica38 min
Apr 24, 12:35 PM CDTTornado WarningMEGLee, Prentiss, Union34 min
Apr 24, 12:38 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica52 min
Apr 24, 12:42 PM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica48 min
Apr 24, 12:45 PM CDTTornado WarningMEGAlcorn, Prentiss, Tishomingo40 min
Apr 24, 12:50 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe25 min
Apr 24, 12:56 PM CDTTornado WarningMEGAlcorn, Prentiss, Tishomingo28 min
Apr 24, 1:26 PM CDTSevere Thunderstorm WarningMEGDeSoto49 min
Apr 24, 1:58 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall62 min
Apr 24, 2:19 PM CDTTornado WarningMEGMonroe41 min
Apr 24, 2:43 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Tippah62 min
Apr 24, 4:01 PM CDTSevere Thunderstorm WarningMEGMonroe14 min

Nearby

Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.